MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-PLUG-016
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of device embolization into the right ventricle was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined but the combination of an undersized device being "nudged" may have contributed to the device embolization.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.
 
Event or Problem Description
It was reported that a 16mm amplatzer vascular plug was selected for an implant on (b)(6) 2022.The device was successfully implanted.A second unknown plug was placed proximal to the 16mm amplatzer vascular plug.The unknown plug bumped into the 16mm amplatzer ,causing it to migrate from the right hepatic vein and ended up in the right ventricle.The amplatzer device successfully retrieved via jugular access & snare.The unknown plug remained implanted.The patient was reported to be in stable condition.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14891728
Report Number2135147-2022-00460
Device Sequence Number20131033
Product Code KRD
UDI-Device Identifier00811806011509
UDI-Public00811806011509
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number9-PLUG-016
Device Catalogue Number9-PLUG-016
Device Lot Number8045934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown